Snorting & Smoking Klonopin: Truly Dangerous?

Even taken as intended, Klonopin can negatively affect breathing. Snorting and smoking drugs allows them to more quickly enter the body, which results in a much higher risk of dangerous breathing troubles for someone choosing to abuse the drug.

Klonopin Basics

Klonopin is a benzodiazepine that is used to treat panic and seizure disorders. It is a brand name for the drug clonazepam. Klonopin specifically comes in the form of tablets with K-shaped perforations, meant to be easily broken into the needed dose.

Used as intended, Klonopin is legitimately helpful to many people. While it cannot cure the conditions described, it is able to manage their symptoms and potentially increase the user’s quality of life.

While benzodiazepines have a moderate risk for abuse, it is usually manageable if patients take the drug as intended. However, some people choose to abuse these drugs to chase the euphoria high doses can cause.

People who abuse Klonopin for this purpose may simply take more pills than intended, or they may even attempt to snort or smoke it. These methods are common ways to abuse drugs. They allow the drug to get into the bloodstream faster and can often produce a more intense, and potentially more dangerous, effect.

Snorting Klonopin

Snorting drugs is one of the most common methods of abuse. It is usually relatively painless, compared to methods such as injection. Snorting a drug is often viewed as a preferred method to injection drug use because it is easier and attracts less attention than smoking.

Snorting virtually any drug will get it to the brain quickly, much quicker than ingesting it orally. It is behind only smoking and injection in terms of delivery speed.
As will be true of almost any “alternative” delivery method, legitimate Klonopin use is never taken this way.

White Crushed Pills Against Blue Background

Always take your medication as directed by a medical professional. You should never crush pills.

While the dangers of these rapid delivery methods are discussed more thoroughly later, snorting drugs can do long-term damage to the nose. It can be difficult to predict exactly what the outcome will be, as snorting Klonopin specifically is not well-researched. Generally, snorting drugs wear on the nose and the sensitive mucous membranes within it. This can lead to infection, dryness, and other complications.

Sharing tools used to snort drugs, such as straws or rolled-up dollar bills, is a way some diseases can be spread. If you intend to snort drugs, you should not share the devices you use to do so.

Smoking Klonopin

Smoking pills tend to be mildly difficult and relatively rare, but it can be done. Usually, the pills are crushed up, similar to when one intends to snort them, and the dust is then added to another more easily smoked drug, such as marijuana.

Smoking is among the fastest of all drug delivery methods, with the drug reaching the brain usually in seconds. This also means that smoking Klonopin can have some of the most intense and dangerous outcomes.

Similar to snorting, there is no accepted medical reason to smoke Klonopin, and there likely never will be. If you are smoking Klonopin with other drugs, you are also throwing a new element into the equation. Stacking the effects of multiple drugs can add more risk to your drug use, and it can complicate treatment if you overdose.

Don’t go through the process of recovery alone

Don’t go through the process of recovery alone

Dangers of Rapid Delivery

Prescription drugs are designed for a specific purpose. The delivery method and dosing are precise. For reasons of both cost and the ability to work safely, most manufacturers design drugs in the form of a pill or capsule.

It should first be noted that once you stop taking medication as intended, a great deal of the research that was done to make it as safe as possible becomes moot. After all, drugs are not designed to be abused. Whatever regulations manufacturers must follow do not really matter if you use a method and/or dose that is not deemed safe.

Overdosing on Klonopin can cause the following:

  • Breathing difficulties
  • Confusion
  • Coma
  • Coordination problems

It is not unheard of for people to die from a benzodiazepine overdose, although it is usually when the drug is abused alongside another drug, such as cocaine or opioids. If you have any reason to suspect a person might be overdosing, call 911 immediately. It is an emergency situation.

Should I Snort or Smoke Klonopin?

There is no medically sound reason to snort or smoke Klonopin. The practice is incredibly dangerous.
One problem with rapid delivery methods is they often reduce the length of time the drug has an effect on the body, even if the effect is intensified. This reduced duration of effect means it is a less effective panic and seizure medication if taken improperly.

If abused, you run the risk of intensifying Klonopin’s most dangerous symptoms. Breathing difficulties are especially worrisome and a significant reason the drug should not be taken with any other substance unless expressly directed by your doctor.

You are more likely to grow addicted to benzodiazepines if you abuse them, and this risk is further raised if you snort or smoke them.
Doctors usually wean patients slowly off Klonopin, as the body can grow physically dependent on it. If abused, it is usually more difficult to stop taking it.
Never stop taking Klonopin suddenly after sustained abuse. Consult a physician to taper off the drug safely, as withdrawal symptoms can be life-threatening.